MAUDE Adverse Event Report: PRECISION SPINE, INC SURELOK MINI POSTERIOR CERVICAL/UPPER; TAP

PRECISION SPINE, INC SURELOK MINI POSTERIOR CERVICAL/UPPER; TAP
Model Number 04-9009-35
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 lot number - unknown d4 primary unique device identifier - full udi number is not available without lot identification h4 device manufacturing date - unknown without lot identification h3 device evaluation - without the opportunity to examine the complaint product, no conclusions can be drawn as to the root cause of the reported malfunction.Review of device history records and lot specific complaint history review are not possible without lot identification.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are required.Should the product be received a follow-up report will be filed.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2025, utilizing the surelok posterior cervical system.During the final torque, the surgeon used the anti-torque tool on the screw head while tightening in the opposite direction of the nut.At that moment, the t-15 hexalobe torque driver (04-9097) broke.The broken piece was removed and the procedure continued.When attempting to use the tap to cut the thread for the screw with the desired size, it broke once it reached halfway into the screw's diameter, which was 12 mm and 3.5 mm in diameter.The broken part of the tap was easily removed from the patient.The surgical team proceeded by using a drill to complete the trajectory, and since one of the features of the posterior cervical screw is that it is self-tapping, the screw was able to engage and advance properly once the initial pathway was prepared.The procedure was completed with just a two minute delay and no harm to patient.
 
Additional Manufacturer Narrative
This submission is a corrected follow up report to mdr number 32005739886-2026-00008.The original mdr was submitted on 01/09/2026 but was later determined to have been submitted in error.During post submission review, it was identified that the initial mdr was triggered based on incomplete or misinterpreted information.Specifically, the original report incorrectly suggested that the device/event met mdr reporting criteria.Subsequent investigation confirmed that the event did not meet the threshold for reportability and therefore the original submission should be disregarded.The originally reported event did not involve a death, serious injury, or malfunction likely to result in serious injury or death if it were to recur.Updated investigation findings indicate that the original mdr trigger was based off complaint history for an incorrect part number.We respectfully request that the fda annotate the original mdr as "reported in error" and reference this corrected submission.
 
Event or Problem Description

Brand Name
SURELOK MINI POSTERIOR CERVICAL/UPPER
Common Device Name
TAP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key24028936
Report Number3005739886-2026-00008
Device Sequence Number8998204
Product Code HWX
UDI-Device Identifier00840019920346
UDI-Public00840019920346
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04-9009-35
Device Catalogue Number04-9009-35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown